MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-375-18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the pipeline flex's tip coil detached and was retrieved via snare into a 6f catheter.No patient injury occurred.The pipeline flex was deployed properly.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information.G4.Date manufacturer received: additional information.G7.Type of report: additional information.H2.Follow-up type: additional information.H3.Device evaluation, device returned: additional information.H6.Evaluation codes: additional information, device evaluation.H10.Additional manufacturer narrative: additional information, device evaluation."the" pipeline flex pushwire was returned.The pushwire was found to be separated at the distal hypotube.There was evidence of corrosion observed at the broken ends.Kinks was found on the pushwire at proximal to the sleeves and proximal bumper.In addition, bends were observed.The distal hypotube appeared stretched at the bends; with the ptfe shrink tubing slightly pulled back and damaged.The broken end of the pushwire was sent out for sem and eds analyses.Based on the sem/eds analyses, the fracture surface exhibits corrosion damage that obscured the original fracture features.No definitive conclusions can be provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9213602
Report Number2029214-2019-01042
Device Sequence Number10849008
Product Code OUT
UDI-Device Identifier00847536015630
UDI-Public00847536015630
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2022
Device Model NumberPED-375-18
Device Lot NumberA855389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;